Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Feb 4, 2025, 11:03 AM CST for Morton County, Stanton County, Stevens County, Kansas. It took effect at Feb 5, 2025, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2025, 11:03 AM CST (17:03 UTC)
- In effect from
- Feb 5, 2025, 12:00 PM CST
- Expired
- Feb 5, 2025, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS83 KDDC 041703 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1103 AM CST Tue Feb 4 2025 ...Critical Wildfire Danger Expected Wednesday Afternoon... KSZ074-084-085-051200- /O.NEW.KDDC.FW.W.0001.250205T1800Z-250206T0000Z/ Stanton-Morton-Stevens- 1103 AM CST Tue Feb 4 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR STANTON, MORTON, AND STEVENS COUNTIES... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Wednesday. * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...From noon to 6 PM CST Wednesday. * WINDS...West to southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any ignitions may burn out of control rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
576 WWUS83 KDDC 050914 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 314 AM CST Wed Feb 5 2025 ...Critical Wildfire Danger Expected Wednesday Afternoon... KSZ074-084-085-051715- /O.CON.KDDC.FW.W.0001.250205T1800Z-250206T0000Z/ Stanton-Morton-Stevens- 314 AM CST Wed Feb 5 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR STANTON, MORTON, AND STEVENS COUNTIES... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...From noon today to 6 PM CST this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
211 WWUS83 KDDC 052013 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 213 PM CST Wed Feb 5 2025 ...Critical Wildfire Danger Expected Wednesday Afternoon... KSZ074-084-085-060000- /O.CON.KDDC.FW.W.0001.000000T0000Z-250206T0000Z/ Stanton-Morton-Stevens- 213 PM CST Wed Feb 5 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MORTON, STANTON, AND STEVENS COUNTIES... * AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...Until 6 PM CST this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any ignitions may burn out of control quickly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 4, 10:14 AM CST, 49 minutes earlier. Its key messages:
- Low clouds and dramatically colder Tuesday.
- Patchy light freezing drizzle possible southeast of Dodge City Wednesday morning.
- Large temperature range expected Wednesday afternoon, with high uncertainty in the temperature forecast.
- Southwest Kansas will remain dry through next Monday.
- Light snow is possible Tuesday February 11th.
Area forecast discussion, Feb 4, 10:14 AM CST, 49 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1014 AM CST Tue Feb 4 2025 ...Updated Aviation/Key Messages... .KEY MESSAGES... - Low clouds and dramatically colder Tuesday. - Patchy light freezing drizzle possible southeast of Dodge City Wednesday morning. - Large temperature range expected Wednesday afternoon, with high uncertainty in the temperature forecast. - Southwest Kansas will remain dry through next Monday. - Light snow is possible Tuesday February 11th. && .DISCUSSION... Issued at 247 AM CST Tue Feb 4 2025 A thick deck of stratus is expected through tonight. Highs today will be significantly cooler ranging from around freezing across central Kansas to upper 40s across far southwestern Kansas. Winds will start out from the northeast this morning then curl to the southeast by this evening. Some light freezing drizzle will be possible east of Hays to Dodge tonight but is not expected to be measurable and left pops below 15 percent. Lows tonight will dip into the 20s with the exception of far southwestern Kansas and Barber county where 30s will be possible. Skies become mostly clear Wednesday with a warm front pushing north into the area. Southerly winds are expected north of this boundary with southwest winds behind this boundary. A wide range of temperatures are in store Wednesday with highs ranging from the 40s across central Kansas to 70s across far southwestern Kansas. A weak shortwave will move through the area Wednesday night and help push a cold front through the area early Thursday morning. This will shift winds to the north with highs in the afternoon only reaching into the mid 40s to mid 50s. The oscillating pattern repeats Friday, as once again southwesterly downslope winds try to nudge the cooler air out. Another large range of temperature are expected for highs with 40s northeast to 70s southwest. The next dry cold front remains consistent in the guidance, arriving Saturday morning. This front appears stronger with more robust north winds and cold air advection. Chilly air persists through Sunday, with afternoon temperatures relegated to the 30s. Despite southerly flow returning, cold air looks to hold on through Monday. Ensemble models continue to show little to no chances of precipitation with either of these disturbances. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1014 AM CST Tue Feb 4 2025 Complicated stratus evolution is expected through this TAF period, with amendments likely. Surface observations at 16z showed widespread IFR/LIFR stratus across SW KS. Consensus of short term models shows stratus eroding from west to east, and ceilings improving this afternoon, but there is high uncertainty on how successful this clearing process will be. High confidence that stratus will quickly build back westward 06-15z Wed, with IFR to LIFR ceilings expected. Most DZ/BR should remain southeast of the airports Wednesday morning, but visibility may be reduced to MVFR at times. Stratus will again clear from west to east daylight Wednesday, with again high uncertainty on the clearing progression. Light winds will prevail this TAF period, with an easterly component. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, Feb 4, 2:52 AM CST, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 252 AM CST Tue Feb 4 2025 KSZ030-031-043>046-061>066-074>081-084>090-050900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 252 AM CST Tue Feb 4 2025 /152 AM MST Tue Feb 4 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.